Georgia, 2008Damaging Wind in Georgia, April 1, 2008
April 1, 2008 · NWS JAX · 1 event in 1 county or zone
A passing upper level short wave trough enhanced Atlantic coast sea breeze convection over a moderately unstable airmass in the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper level short wave trough enhanced Atlantic coast sea breeze convection over a moderately unstable airmass in the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 1, 1:58 PM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 1, 1:58 PM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT TUE APR 1 2008
.SYNOPSIS...UPPER SHORTWAVE CURRENTLY TRAVERSING THE AREA IN
OTHERWISE ZONAL FLOW ACROSS THE SE US. SMALL UPPER HIGH LOCATED E
OF THE BAHAMAS WITH ANOTHER RIDGE OVER MEXICO. SHORTWAVE...IN
CONCERT WITH WARM AND MOIST LOW LEVELS AND SOME DIFFERENTIAL
HEATING FROM EARLIER THICK CLOUD COVER PRODUCING ISOLD SHOWERS AND
A FEW TSTMS...MAINLY ACROSS INTERIOR SE GA. ACROSS THE AREA RANGE
FROM 1000-1500 J/KG. MODELS INDICATED SOME WEAK SUBSIDENCE ACROSS
NE FL THRU MOST OF THE DAY...BUT EVEN HERE A FEW SMALL SHOWERS
HAVE DEVELOPED. ATLC SEABREEZE AND GULF BREEZE HAVE INITIATED BUT
HAVE YET TO MAKE IT TOO FAR INLAND. SFC HIGH PRESSURE RIDGE
EXTENDS FROM THE ATLC ACROSS THE GULF COAST WITH A COLD FRONT
STRETCHING FROM SE CANADA TO TX. TEMPS RANGE FROM THE UPPER 70S
TO LOWER 80S ACROSS THE AREA WITH DEW POINTS IN THE LOWER TO MID
60S.
.SHORT TERM...BEST FORCING FOR PRECIP THRU THE EVENING WILL BE THE
SHORTWAVE OVER SE GA POSSIBLY INTERACTING WITH THE ATLC SEABREEZE.
BEST CHANCES FOR TSTMS WILL BE NEAR BOUNDARY INTERACTIONS.
INCREASING CAPES AND LOW-LEVEL FORCING WILL CONTINUE TO BE
COUNTERED BY MID-LEVEL SUBSIDENCE SO THAT MOST CONVECTION WILL
REMAIN FAIRLY WEAK. THERE MAY BE SOME GUSTY WINDS IN AND STORMS
ALONG BOUNDARY INTERACTIONS.
PRECIP THRU THE REMAINDER OF THE SHORT TERM WILL BE DOMINATED
MOSTLY BY LOW-LEVEL FORCING FROM SEABREEZE INTERACTIONS...OUTFLOW
BOUNDARIES...AND THE APPROACHING COLD FRONT. DUE TO THE LACK OF
MID AND UPPER LEVEL SUPPORT...HAVE LEANED TOWARD THE LOW SIDE OF
GUIDANCE POPS. MAX TEMPS WILL REACH INTO THE MID 80S ACROSS INLAND
AREAS ON WED WITH SLIGHT LOWER READINGS ON THU DUE TO A BIT MORE
CLOUD COVER.
.LONG TERM...HAVE MADE FEW CHANGES TO EXTENDED FCST...MAINLY TO
POP FIELDS. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE
NORMAL THRU THE PERIOD. NEXT COLD FRONT PROGGED TO MOVE INTO THE
AREA SAT NIGHT...STALLING OVER THE S PORTION OF THE AREA THRU
EARLY NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS EXPECTED THRU THE EVENING. HAVE
INCLUDED VCSH SINCE SHRA ARE ALREADY ERUPTING ALONG THE SEA BREEZE
IN NE FL AND ALSO ASSOCIATED WITH THE SHORTWAVE IN SE GA. TS IS
POSSIBLE AT SSI LATER THIS AFTN BUT LIGHTNING HAS BEEN SPARSE AND
WILL ONLY INCLUDE CB. MVFR VSBY IN FOG IS EXPECTED LATE TONIGHT
AND EARLY WED MORN ESPECIALLY FL TAF SITES.
&&
.MARINE...
OFFSHORE SEAS ARE CURRENTLY RUNNING 6 TO 8 FEET AND THEY WILL REMAIN
ELEVATED THE REMAINDER OF THIS WEEK DUE TO LONG PERIOD OCEAN SWELLS.
COMBINED SEAS UPWARDS OF 10 FEET CAN BE EXPECTED ACROSS THE OFFSHORE
LEGS THROUGH TONIGHT WITH A GRADUAL IMPROVING TREND THEREAFTER. SCA
HEADLINES DUE TO SEAS ARE IN PLACE FOR THE OFFSHORE LEGS THROUGH
FRIDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 59 82 61 77 / 30 40 30 30
SSI 63 77 63 72 / 20 20 30 40
JAX 61 84 62 81 / 10 20 10 50
SGJ 62 80 64 80 / 10 10 0 40
GNV 60 85 61 85 / 10 30 20 50
OCF 61 86 61 85 / 10 30 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
CARROLL/SHULER/TRABERTHazardous weather outlook, Apr 1, 1:10 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT TUE APR 1 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
210 PM EDT TUE APR 1 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...
THE STRONG ONSHORE FLOW WILL RESULT IN AN ELEVATED RISK OF RIP
CURRENTS AT AREA BEACHES. BREAKERS OF 3 TO 5 FEET ARE EXPECTED.
REFER TO THE SURF ZONE FORECAST.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING.
GUSTY WINDS...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL MAY
OCCUR WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PERSISTENT LONG PERIOD EASTERLY SWELLS AND AN ONSHORE FLOW WILL
RESULT IN A CONTINUED ELEVATED RISK OF RIP CURRENTS THROUGH MUCH OF
THE WEEK.
AS A COLD FRONT APPROACHES THE AREA THERE WILL BE A POSSIBILITY OF
SEVERE THUNDERSTORMS ON SATURDAY INTO SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SANDRIK/MKT
In the hours before
Special weather statement, Apr 1, 2:57 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT TUE APR 1 2008
GAZ136-012045-
WAYNE-
357 PM EDT TUE APR 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...
AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF GARDI...MOVING EAST AT
10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JESUP
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Apr 1, 4:45 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT TUE APR 1 2008
GAZ153-154-012230-
COASTAL GLYNN-INLAND GLYNN-
545 PM EDT TUE APR 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...
AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF BOYS ESTATE...OR 8 MILES
NORTHWEST OF DOCK JUNCTION...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND COUNTRY CLUB ESTATES AND BOYS
ESTATE THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Special weather statement, Apr 1, 5:30 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT TUE APR 1 2008
GAZ154-012315-
COASTAL GLYNN-
630 PM EDT TUE APR 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN GLYNN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 715 PM EDT...
AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF COUNTRY CLUB
ESTATES...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND DOCK JUNCTION...COUNTRY CLUB ESTATES...BOYS
ESTATE...ST. SIMONS...LITTLE ST. SIMMONS ISLAND...GLYNN HAVEN AND SEA
ISLAND THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Apr 1, 6:12 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT TUE APR 1 2008
GAZ153-154-165-166-020000-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
712 PM EDT TUE APR 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 800 PM EDT...
AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF DOVER BLUFF...OR 8 MILES
NORTHEAST OF WOODBINE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRUNSWICK...JEKYLL ISLAND
AND HIGH POINT THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Thunderstorm Wind, Camden
- When
- April 1, 6:50 PM EST
- Where
- Camden County, 3.61 mi SE of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.070, -81.670
Trees were blown down along U.S. Highway 17 northeast of Woodbine.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Drought in Alabama, April 1 to 30, 200830 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79515.